# SDR 95ZZZX6617

- Difficulty date: October 23, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7471J
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R30824
- Engine: Lyc IO360B1E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connect Rod
- Condition: Bolt Failed
- Location: Nr 4 Cylinder
- Stage of operation: NR
- Nature of condition: E, R, K
- Precautionary procedure: O

## Discrepancy

NR 4 CONNECTING ROD CAP CAME OFF.  ENGINE FAILED.  ENGINE TEAR DOWN REVEALED THAT ONE NUT CAME OFF OF ONE CONNECTING ROD BOLT AND THE OTHER CONNECTING ROD BOLT BROKE.  IT WAS ALSO NOTED THAT ONE CONNECTING ROD BOLT WAS MISSING FROM THE NR 2 CONNECTING ROD.  THAT NUT WAS FOUND IN SUMP IN SEVERAL PIECES.  THE BOLT WAS NOT FOUND.  ENGINE TIMES WERE 1,800 HOURS SMOH, 1,000 HOURS STOH.
